School of Medicine and Health Sciences Poster Presentations

Title

A Case Study of Rumple-Leede Phenomenon

Document Type

Poster

Keywords

case report; rumple-leede phenomenon

Publication Date

4-2017

Abstract

Rumpel-Leede phenomenon (RLP), also known as acute

capillary rupture syndrome (ACRS), is a rare occurrence

where distal dermal capillaries rupture in response to a

proximal compressive force, such as a blood pressure

cuff or tourniquet. This phenomenon has been reported

to occur in states of vascular fragility such as long-term

steroid use, hypertension or diabetes mellitus. Here, we

provide a report of RLP occurring secondary to

tourniquet application in a 26-year-old woman with

adult-onset Still’s disease (AOSD) and a recent drug

rash. In this case, the cause of the phenomenon is most

likely multifactorial. Likely contributing factors include

long-term steroid use for the treatment of AOSD, and

increased vascular permeability secondary to the drug

rash. Patients and clinicians should be aware that the

treatment of AOSD may induce a state of capillary

fragility and they should work together to minimize the

risk of complications.

Creative Commons License

Creative Commons License
This work is licensed under a Creative Commons Attribution-Noncommercial-No Derivative Works 4.0 License.

Open Access

1

Comments

Poster to be presented at GW Annual Research Day 2017.

This document is currently not available here.

Share

COinS
 

A Case Study of Rumple-Leede Phenomenon

Rumpel-Leede phenomenon (RLP), also known as acute

capillary rupture syndrome (ACRS), is a rare occurrence

where distal dermal capillaries rupture in response to a

proximal compressive force, such as a blood pressure

cuff or tourniquet. This phenomenon has been reported

to occur in states of vascular fragility such as long-term

steroid use, hypertension or diabetes mellitus. Here, we

provide a report of RLP occurring secondary to

tourniquet application in a 26-year-old woman with

adult-onset Still’s disease (AOSD) and a recent drug

rash. In this case, the cause of the phenomenon is most

likely multifactorial. Likely contributing factors include

long-term steroid use for the treatment of AOSD, and

increased vascular permeability secondary to the drug

rash. Patients and clinicians should be aware that the

treatment of AOSD may induce a state of capillary

fragility and they should work together to minimize the

risk of complications.